What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 10, 1:59 AM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 10, 1:59 AM CST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
259 AM CDT Mon Jun 10 2024
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Today through Tuesday)
Issued at 251 AM CDT Mon Jun 10 2024
Early morning radar trends show one area of convection weakening over
eastern Bexar/western Guadalupe counties. Elsewhere, another area of
convection continues over Val Verde and Edwards counties, along with
some weak radar echoes developing farther east into the Hill Country
across northern Kerr county. Rain chances through most of the
morning hours have been based largely on radar trends and adjusted
upward across the southern Edwards Plateau and western Hill Country.
While a few strong to marginally severe storms are possible, most
activity should remain below severe limits. Some locally heavy
rainfall can be expected given healthy precipitable water values and
weak steering flow.
The latest model guidance has trended upward with regard to rain
chances across south central Texas today. A fairly weak, but broad
upper low over far west Texas into southern New Mexico will slowly
drift northward today. On the southern edge of this low, some weak
upper disturbances embedded in the weak west/northwest flow aloft
will move into the region. With daytime heating and outflow
boundaries from ongoing convection, we expect to see additional
showers and storms today. We have opted to increase rain chances over
the NBM given the pattern we are in. While model solutions vary, we
have enough confidence to boost rain chances into the 30-50% range
for most of the region today. We may need to trend these values
upward (southern Edwards Plateau/Rio Grande plains?) if we start to
see signs of MCV development from the ongoing activity.
For tonight, most areas should see a decrease in coverage of
convection. The models do favor some overnight activity moving down
from west central Texas into portions of the western Hill Country,
southern Edwards Plateau and perhaps the Rio Grande plains. We will
keep some low rain chances here, but again may need to boost pending
model trends. The slow-moving upper low begins to move southward out
of the Texas Panhandle into northwest Texas on Tuesday. Convection
should be mostly isolated Tuesday afternoon, with models favoring the
Hill Country and nearby I-35 corridor near and north of Austin. Given
the fairly weak flow aloft, chances for a few strong to marginally
severe storms will remain low. However, above normal moisture and
overall weak steering flow will pose a locally heavy rainfall
concern, especially where multiple rounds of showers and storms
occur. With the increased rain chances, we will keep highs mostly in
the 90s today and tomorrow. The exception being out west along the
Rio Grande, where some highs may approach 100 degrees.
&&
.LONG TERM...
(Tuesday night through Sunday)
Issued at 251 AM CDT Mon Jun 10 2024
An increase in mid-level disturbances associated with the above
mentioned upper low are expected to move out of west central Texas
into portions of central Texas Tuesday night into Wednesday. A fair
amount of the models show some of the higher rainfall totals during
the late Tuesday night/early Wednesday morning time frame over the
Hill Country and southern Edwards Plateau. We have increased rain
chances over this region and will likely need to make additional
adjustments depending on what occurs from previous rounds of
convection. Some pockets of heavy rainfall are likely to develop, but
the exact location remains in question. For now, the models tend to
favor the Hill Country, but some of this could also drop southward
into the I-35 corridor. Given the ongoing areas of drought across the
Hill Country, portions of the I-35 corridor and Rio Grande plains,
some areas we are hopeful for some localized improvement in drought
conditions. If the pattern manages to develop as expected, highs on
Wednesday may only peak in the upper 80s to lower 90s across the Hill
Country and a decent portion of the I-35 corridor. If the upper low
trends a little slower in subsequent model runs, we may need to add
some rain chances to the forecast for Wednesday night.
With the subtropical ridge axis quickly building in from the west
during the latter half of this week, temperatures are expected to
trend upward. In addition, we will keep the forecast dry through the
mentioned period. Highs on Thursday will range from the lower 90s to
near 100 degrees. These values will increase into the mid 90s to
near 105 degrees for the upcoming weekend. Overnight lows are largely
expected to remain in the 70s.
&&
.AVIATION...
(06Z TAFS)
Issued at 1224 AM CDT Mon Jun 10 2024
Thunderstorm complex moving through the San Antonio sites is mostly
over, but will include VCSH/VCTS through 7z to account for the
exiting activity. Some light rain will also be possible. Additional
storms are developing well north of DRT and will have to watch for
that to possibly impact the terminal there, but will keep the
forecast dry. VFR will mostly prevail through the period with
additional isolated to scattered showers and storms tomorrow
afternoon. Will mention VCSH to cover that for now. Winds will be
mostly light through the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 94 74 93 73 / 30 20 10 30
Austin Bergstrom Intl Airport 93 73 93 72 / 30 20 10 30
New Braunfels Muni Airport 95 74 96 73 / 30 20 10 30
Burnet Muni Airport 90 73 90 71 / 40 20 20 40
Del Rio Intl Airport 98 79 101 80 / 30 20 0 20
Georgetown Muni Airport 91 73 91 71 / 40 20 20 30
Hondo Muni Airport 95 74 96 74 / 30 20 10 30
San Marcos Muni Airport 93 73 93 72 / 30 20 10 30
La Grange - Fayette Regional 92 74 91 73 / 30 20 20 30
San Antonio Intl Airport 95 75 95 75 / 30 20 10 30
Stinson Muni Airport 96 76 97 76 / 30 20 10 30
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Short-Term...Platt
Long-Term...Platt
Aviation...29
Hazardous weather outlook, Jun 10, 1:35 AM CST, 1 hour 46 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
235 AM CDT Mon Jun 10 2024
TXZ171>173-183>194-202>209-217>225-228-111200-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
235 AM CDT Mon Jun 10 2024
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
Scattered thunderstorms are possible today and tonight across the
area. Locally heavy rain, gusty winds, and small hail will be the
main risk. Some localized flooding will be possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Thunderstorm chances continue into Wednesday. The main threats
will continue to be locally heavy rain, gusty winds, and small
hail. Some localized flooding will be possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 9, 10:21 PM CST, 5 hours before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1121 PM CDT Sun Jun 9 2024
TXZ205-100500-
Bexar TX-
1121 PM CDT Sun Jun 9 2024
...A strong thunderstorm will impact portions of west central Bexar
County through MIDNIGHT CDT...
At 1120 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sea World, or 11 miles northeast of Castroville. This storm was
nearly stationary.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
San Antonio, Leon Valley, Helotes, Sea World, and Government Canyon
State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2948 9880 2956 9874 2948 9858 2939 9866
2937 9873
TIME...MOT...LOC 0420Z 306DEG 4KT 2947 9874
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
29Special weather statement, Jun 9, 10:31 PM CST, 4 hours 50 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1131 PM CDT Sun Jun 9 2024
TXZ205-100500-
Bexar TX-
1131 PM CDT Sun Jun 9 2024
...A strong thunderstorm will impact portions of west central Bexar
County through MIDNIGHT CDT...
At 1130 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sea World, or 10 miles east of Castroville, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
San Antonio, Alamo Heights, Olmos Park, Lackland AFB, Sea World, Von
Ormy, Macdona, and Mangus Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2935 9880 2947 9875 2948 9847 2924 9867
TIME...MOT...LOC 0430Z 284DEG 8KT 2939 9870
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
29Special weather statement, Jun 9, 11:03 PM CST, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1203 AM CDT Mon Jun 10 2024
TXZ205-100530-
Bexar TX-
1203 AM CDT Mon Jun 10 2024
...A strong thunderstorm will impact portions of southwestern Bexar
County through 1230 AM CDT...
At 1203 AM CDT, Doppler radar was tracking a strong thunderstorm near
Somerset, or 8 miles southwest of Stinson Municipal Airport, moving
southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Somerset, Losoya, and Thelma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2922 9870 2932 9860 2923 9842 2914 9849
TIME...MOT...LOC 0503Z 303DEG 10KT 2926 9859
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
29Special weather statement, Jun 10, 12:10 AM CST, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
110 AM CDT Mon Jun 10 2024
TXZ183-100645-
Val Verde TX-
110 AM CDT Mon Jun 10 2024
...A strong thunderstorm will impact portions of northwestern Val
Verde County through 145 AM CDT...
At 110 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Pandale, or 18 miles west of Juno. This storm was
nearly stationary.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern Val
Verde County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3016 10155 3024 10130 3002 10117 2994 10153
TIME...MOT...LOC 0610Z 344DEG 4KT 3012 10143
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
29Special weather statement, Jun 10, 2:19 AM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
319 AM CDT Mon Jun 10 2024
TXZ183>185-202-203-100900-
Uvalde TX-Kinney TX-Val Verde TX-Edwards TX-Real TX-
319 AM CDT Mon Jun 10 2024
...Strong thunderstorms will impact portions of Kinney, northwestern
Uvalde, southwestern Edwards, southeastern Val Verde and southwestern
Real Counties through 400 AM CDT...
At 318 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Barksdale to near Cienegas Terrace.
Movement was southeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Del Rio, Brackettville, Camp Wood, Lake View, Laguna, Barksdale,
Vance, Laughlin AFB, Reagan Wells, Alamo Village, Cienegas Terrace,
Amistad Village, Black Brush Point, Amanda, Montell, Val Verde Park,
Standart, Diablo East, Governors Landing, and Long Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2994 10009 2954 9973 2910 10067 2917 10078
2920 10077 2926 10081 2928 10087 2931 10089
2933 10094 2935 10095 2936 10100 2944 10106
2946 10106 2948 10113
TIME...MOT...LOC 0818Z 317DEG 23KT 2978 10010 2937 10103
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
PLATTSpecial weather statement, Jun 10, 2:37 AM CST, 44 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
337 AM CDT Mon Jun 10 2024
TXZ184>186-100915-
Kerr TX-Edwards TX-Real TX-
337 AM CDT Mon Jun 10 2024
...Strong thunderstorms will impact portions of northwestern Kerr,
northeastern Edwards and Real Counties through 415 AM CDT...
At 337 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Segovia to near Vance.
Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Leakey, Tuff, Rio Frio, Kerr Wildlife Management Area, Lost Maples
State Natural Area, Us-83 Near The Kerr-Kimble County Line, I-
10 Near The Kimble-Kerr County Line, The Intersection Of I-
10 And Us 290, and Prade Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3029 9943 2991 9958 2990 9960 2984 9960
2963 9969 2963 9980 2994 10008 3029 9988
TIME...MOT...LOC 0837Z 285DEG 22KT 3030 9974 2988 9996
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
PLATT